View Full Version : Just starting Methylin


NightStar
07-07-04, 08:19 AM
I am just starting today on Methylin 10mg 3 x day.

I read that I was not suppose to take this when I eat, but that I am suppose to space this medication out evenly.

Darn off to a good start, just read I was suppose to take 30 - 45 minutes before meals... so I am backwards already. (Immediately eat first thing this morning) use to eating first thing, because I usually get sick to my stomach when I am hungry. Well I went ahead and took the med since I messed up.

Also it says not to take this after 6pm...

So I am usually up from 6:30am till 7am and don't go to bed usually until 10:30pm till 12:00pm

1 @ 7 am ... eat @ 8 am

1 @ 1 pm ... eat @ 2 pm

1 @ 5 pm ... eat @ 6 pm

Wanting to log this hear for referrence, seems like this many doses in a day, I am likely to forget, my eating times are going to be messed up.

Ok, wanted to keep my own log here so that I can track my progress - thanks.

NightStar
07-07-04, 09:36 AM
Correction, this not being able to edit my posts are going to be the end of me, lol

Just wanted to get it straight on when I take med and when I eat.

7 am and eat at 8 am
12 pm and eat at 1 pm
5 pm and eat at 6 pm

Ok, finally figured it out 5 hours between each does. Sometimes things just come slowly for me, well actually most times. Thanks

NightStar
07-12-04, 09:06 AM
I am having fits keeping up on the doses, foget and end up taking just one or two a day, guess that messed up keeping track on how progress is going... going to work harder to get this part down.

So far no notice of benefits.

NightStar
07-12-04, 10:53 PM
I think my aggitation has increased, my performance at work has hit bottom - totally tanked out. And I am thinking that I lost this fight on keeping my job and improving.

Just my feeling of panic keeps increasing that I need to run away and forget about dealing with my recent issues...

I don't know why I feel so strongly this way, I just want to go elsewhere and start over, and that I can't wait for this medication to work to fix my recent prospective on this, or if that is reasonable that this is what I was hoping for.

NightStar
09-08-04, 12:47 AM
I am starting my third month of Methylin, some days are better then others. I am just taking 10mg 3 times per day, feel that this should be increased, or if not changed to something that will get me the rest of the way there.

I am also taking Lexapro & Risperdal, so far no serious side affects other then occassional mood swings. Stress levels are still high, but I have been dragging my feet on job hunting, and not keeping up with everything as I should be.

It is taking a lot of effort to keep up with bills lately, and almost had a few close calls on late payments - I am just at a loss to see what can be done, thinking I need the medications increased something don't care at this point what it takes I just need something to help me get through this and get settled in with a new job.

Gregster
09-10-04, 02:57 PM
It does sound like the Methylin isn't doing it for you. Have you talked to your Doctor about making any changes in the dosage or the drugs you are taking?
Unfortunately it's mostly trial and error when trying to find the right combination of drugs and dosages.

NightStar
09-10-04, 06:05 PM
The doctor kept everything the same but added another drug called Cymbalta, interesting thing is that I looked up the drug and it says it is not for Bi-polar Depression treatment, so I don't know what the doctor is up to giving me this new medication... though it matched my problems.

I am still at a loss, just applied for unemployment and SSI Disability in the last 2 days, don't know what will come of that - sure won't help save my finances. Also this week picked back up on job hunting, but my heart is not in it after this long and not finding a job yet.

Currently been through 27 jobs, looking for number 28 at this point. Plus all this hard work and nothing is paying what I was making. Very disheartening to take a cut in pay, it is about impossible for me to ride any one job out more then 3 years though, and to keep having these set backs don't look very good for my future plans.

Gregster
09-11-04, 02:37 AM
Cymbalta is the newest anti-depressant to enter the market. It is a little different from others out there, with the possible exception of Effexor. It's a "selective serotonin and noradrenaline reuptake inhibitor" or SSNRI. While not specifically approved for bi-polar disorder (meaning the manufacturer didn't submit studies to the FDA on it's effectiveness for bi-polar disorder) I would think that many Doctors will try it "off label" for BPD.
Did your Doctor take you off of the Lexapro or did he just add the Cymbalta?

NightStar
09-11-04, 08:47 AM
He just added the Cymbalta along with the all the other medications I am taking now.

He just don't want to address upping the Risperdal, or Methylin he is not a specialist in this area, just a family doctor, but I had stuck with him since I was 16 when he first diagnosed me as Bi-Polar.

I don't feel the enthusiasm I had before, I feel like I am just walking right through life right now, I have even lost interest in following my dreams on what I can do for work.

I find myself wanting to take the easy way out, to have a do over, somehow find a way to further my education and let finances go right now to try to find new direction. The problem is that up until recently finances were the most important thing to me not to go into debt, and now I find that I have messed up and I can't fix that problem, so now I am just looking for damage control, to find a way out.

Regroup and hopefully later can do the things once again that were important to me, sorry if I ramble all the time, I sort of live in my own world more lately then before, and just am at a loss right now.

NightStar
09-11-04, 09:01 AM
I know this is a delicate subject, but regardless of embarrasement, I wanted to mention a side affect recently that really suprised me, I think it is the Lexapro that cause this, just not sure why or what to do to fix the problem.

Been secreating milk from my breast, I am not pregnant either, it has not really been a problem, but just suprised me to have this happen. Just figured I would post incase someone else could say they had this side affect as well.